MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MALLEABLE TUNNELLER 3MM X 20 CM; STAND, INFUSION

BARD ACCESS SYSTEMS MALLEABLE TUNNELLER 3MM X 20 CM; STAND, INFUSION
Model Number 5688000
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that while inserting the device, the white plastic sleeve split and came off the metal tunneler.It was further reported that the white plastic sleeve and catheter were stuck in the patient, where the physician was able to pull the sleeve and the catheter out in a single unit.The procedure was completed.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot met all release criteria.Dhr was reviewed and no deviations/issues were identified associated with this problem in regards to product materials or during packaging, manufacturing or qc inspection processes.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary:one malleable tunneler with white plastic sheath was returned for evaluation.Gross visual and microscopic visual evaluations were performed.The investigation is confirmed for damaged/defective tunneler, specifically for a partial split in the plastic sheath, as gross visual evaluation identified a longitudinal split on the tapered end of the sheath.The split goes completely through the sheath wall.Microscopic evaluation identified markings near the split that are consistent with damage caused by manipulating the sheath with instruments/tools.The labeling returned with the sample is consistent with the returned sample and with information on file.The definitive root cause could not be determined based upon available information.It is unknown if procedural issues contributed to the reported event.The ifu contains directions regarding use of the tunneler and inspection of the packaging.However, as the root cause of the tunneler sheath split is unknown, applicable sections of the ifu could not be determined.Although the exact origin and timing of the markings near the split are not known, it is likely that the marks were caused by removing the sheath using tools/instruments.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.

Brand Name
MALLEABLE TUNNELLER 3MM X 20 CM
Common Device Name
STAND, INFUSION
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8078018
Report Number3006260740-2018-03255
Device Sequence Number268188
Product Code MDM
UDI-Device Identifier00801741085475
UDI-Public(01)00801741085475
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5688000
Device Catalogue Number5688000
Device Lot NumberREBU0445
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2018
Initial Date Received by Manufacturer 10/22/2018
Supplement Date Received by Manufacturer02/26/2019
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date03/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1